Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 457, NWS St. Louis, MO

September 11, 2000Macoupin County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 11, 2000, 10:53 PM CDT for Macoupin County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 11, 2000, 10:53 PM CDT (03:53 UTC)
Expired
Sep 11, 2000, 11:45 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Macoupin County, IL

The radar

The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 11, 10:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3019 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 120355
SVRSTL
ILC117-120445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT MON SEP 11 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACOUPIN COUNTY IN CENTRAL ILLINOIS

* UNTIL 1145 PM CDT

* AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 5 MILES EAST OF
  ROODHOUSE TO NEAR KANE...MOVING EAST AT 40 MPH.

* LOCATIONS IN THE PATH...
  PALMYRA
  CARLINVILLE
  GIRARD

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3953 9016 3904 9016 3903 8969 3953 8969

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 1:30 PM CDT, 9 hours 23 minutes earlier.

Area forecast discussion, Sep 11, 1:30 PM CDT, 9 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CDT MON SEP 11 2000

ETA VERY SMLR TO SUN'S RUN IN THE HANDLING OF NXT SYSTM TO AFFCT
AREA.  MODEL FCSTS 120 KT H3 JET ACRS ONT AT MIDN TNGT, WITH SGNFNT
DVRGC IN RRQ FM NRN IL INTO W CNTRL MO.  850 MSTR FCST TO POOL ALG
THE FNT WITH DEWPTS IN THE MID TEENS.  AVN AND ETA'S K INDEX FCST AT
MIDN SMLR FOR MST OF AREA WITH 40+ FM NE MO INTO SE KS.  AVN EXTNDS
HIER K'S INTO MI.

MODELS SMLR IN FCSTG MVMNT OF COLD FNT.  EXPCT FNT TO LIE NR A
LA-JLN LN BY 12Z TUE AND CLR THE AREA DURG THE AFTN.  THIS FNT WILL
CLEAN OUT THE MSTR. COOD BE A LNG TIME BEFORE WE SEE 70+ SFC DEWPTS.
HV TO WAIT UNTIL THU'S FNT TO BRING COOLR AIR DWN.

MRNG CAP WKNNG ACRS SE PTN OF AREA ON ADAP.  ISOLD CNVCNT DVLPG ACRS
NE AR INTO THE BOOTHEEL ATTM.  MSAS DATA INDICATES BTR SFC MSTR
CNVGC ACRS BOOTHEEL ATTM WITH LI'S -10 ACRS N MO.  CU FIELD AT 18Z
LINES UP PRETTY CLOSE TO WKR CIN ON LAPS DATA.  EXPCT MAIN AREA OF
DVLPMNT TO OCCUR JUST AHD OF COLD FRONT WHICH HAS NOW ENTERED THE NW
CRNR OF MO.

THE MRF, UK, AND ECMWF ARE FAIRLY SMLR FOR THU MRNG WITH NWLY FLOW
ALFT ACRS AREA WITH H5 RDG ACRS THE ROCKIES.  MRF IS MORE VIGORUS
WITH DIGGING TROF INTO THE OH VLY BY FRI THAN OTHR 2 MODELS AND
CLOSES OFF LOW OVR PA BY SAT MRNG.  UPR RDG OVR THE W DOESN'T
PERSIST VERY LONG AS WE GET CLOSR TO AUTUMN. COLD FNT FCST TO EXTND
THU MRNG FM NE IA ACRS NW CRNR OF MO INTO WRN KS. NEW AVN LTL SLOER
WITH FNT. EXPCT FNT TO ROLL ACRS MST OF THE RGN BY MIDN THU.
MODEL FCSTS DECENT BNDRY LYR AND 850 MSTR CNVGC ACRS AREA ON THU AS
FNT SLIDES ACRS.

.STL...NONE
NNNN

+

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 9:10 PM CDTSevere Thunderstorm WarningLSXAdams, Brown65 min
Sep 11, 9:32 PM CDTSevere Thunderstorm WarningLSXPike58 min
Sep 11, 10:09 PM CDTSevere Thunderstorm WarningLSXCalhoun66 min
Sep 11, 10:32 PM CDTSevere Thunderstorm WarningLSXGreene58 min
Sep 11, 10:51 PM CDTSevere Thunderstorm WarningLSXJersey39 min
Sep 11, 11:16 PM CDTSevere Thunderstorm WarningLSXMadison59 min
Sep 12, 12:01 AM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair59 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.